Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suggest treatment for pain and discomfort in the abdomen

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15310 Questions
Question
I noticed the color of my stool was greenish/brown with some pinkish streaks in it. I also have been experiencing discomfort in the upper stomach area/lower back. I've been on antibiotics for acne for the past 4 weeks.
Tue, 17 Apr 2018 in Digestion and Bowels
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
green discoloration occurs if there is a change in stool frequency

Detailed Answer:
HI, thanks for using healthcare magic

Green discoloration of the stool usually occurs if stool is passed more frequently than normal.
The brown discoloration of stool occurs when changes occur to the bile as it passes through the colon.

If stool is passed frequently then the bile does not have the chance to undergo changes and the stool has a greenish appearance.
Pink streaks imply blood

Discomfort in the upper abdomen is usually related to discomfort in the stomach, possibly gastritis.

Antibiotics can irritate the stomach and can also cause diarrhea in some persons though it would normally present earlier than at 4 weeks in most cases.

Treatment--(1) hold off of solid food till there is a 4 hour window of no symptoms.

When this time period occurs, use a small amount of dry food (biscuits, toast , plain rice etc), then if this is tolerated , this can be varied

(2)probiotics can also help

(3)fluids

(4)if the pink streaks continue or worsen or any of the other symptoms- then you should see your doctor for assessment

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor